Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 8, NWS Tulsa, OK

March 28, 1993Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 1993, 10:27 AM CST for Osage County, Oklahoma. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Mar 28, 1993, 10:27 AM CST (16:27 UTC)
Expired
Mar 28, 1993, 11:30 AM CST
In force
63 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:18 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 28, 10:18 AM CST, 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CST SUN MAR 28 1993

SEVERE WEATHER APPEARS TO BE WEAKENING ATTM OVER NERN OK.  HOWEVER...
SHOWERS AND TSTMS LIKELY TO CONTINUE THROUGH THE MORNING AND INTO EARLY
AFTN ESP TO THE NE OF TUL.  WILL RAIS POPS THOSE AREAS.  PCPN HAS ALMOST
DMSHD OVER SERN OK BY 10 AM.  XPC THAT TREND TO CONT AS UPR TROF LIFTS
RPDLY TO THE NNE.  THAT SHOULD ALSO ALLOW TSTMS TO WEAKEN IN NERN OK
OVER THE NEXT HOUR OR TWO.

DRY LINE IS OUT ARND THE BORDER OF OK AND THE TX PHNDL.  XPC THAT WILL
MOVE EWD SOME BUT NOT TOO FAR.  THAT WILL LEAVE ALL OF ERN OK IN MOIST
AND RELATIVELY UNSTABLE AIR DURING THE AFTN.  WITH THE VORT LOBE MOVG
NNE...IT SHOULD HAVE A STBLZG AFFECT BY MID TO LATE AFTN.  BUT CHC OF
PCPN IS NOT OUT OF THE QUESTION...SO WILL LEAVE POPS IN THE ZONES.

WILL MAKE MINOR ADJUSTMENTS TO THE TEMPS...MAINLY IN THE NORTHEAST WHERE
THERE SHOULD BE SCT RAIN AND CLOUDS MUCH OF THE AFTN.

...02...

.OK...NONE.

In the hours before

Special weather statement, Mar 28, 6:53 AM CST, 3 hours 34 minutes before
OKZ026>034-040-290000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CST SUN MAR 28 1993

...EARLY SPRING STORM TAKING AIM ON THE SOUTHERN PLAINS...

A MAJOR EARLY SPRING STORM WILL BE AFFECTING EASTERN OKLAHOMA BEGINNING
LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY EVENING. A POWERFUL UPPER
LEVEL STORM CURRENTLY MOVING INTO CALIFORNIA IS EXPECTED TO MOVE EAST
SOUTHEAST INTO SOUTHERN NEW MEXICO BY MONDAY EVENING BEFORE BEGINNING
TO TURN NORTHEAST INTO THE TEXAS PANHANDLE BY TUESDAY MORNING. IN
RESPONSE TO THE UPPER LEVEL STORM...AN AREA OF LOW PRESSURE AT THE
SURFACE WILL DEVELOP IN EASTERN NEW MEXICO MONDAY AFTERNOON. THIS
SURFACE LOW IS THEN EXPECTED TO DEEPEN AS IT MOVES INTO THE SOUTHERN
TEXAS PANHANDLE BY TUESDAY MORNING AND TO NORTH CENTRAL OKLAHOMA
TUESDAY EVENING.

STRONG SOUTHERLY FLOW AHEAD OF THE STORM WILL TRANSPORT COPIOUS AMOUNTS
OF GULF MOISTURE NORTH INTO EASTERN OKLAHOMA. THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA LATE
MONDAY NIGHT OR EARLY TUESDAY MORNING AS THE STORM SYSTEM APPROACHES.
THE EXPECTED PATH OF THE SURFACE AND UPPER LEVEL STORM SYSTEMS SUGGESTS
THAT AN OUTBREAK OF SEVERE THUNDERSTORMS MAY OCCUR ACROSS EASTERN
OKLAHOMA DURING THE DAY TUESDAY.

AS THE STORM SYSTEM MOVES EAST OF THE AREA TUESDAY NIGHT...MUCH COLDER
AIR WILL BE PULLED IN BEHIND THE STORM ON GUSTY NORTH WINDS.
TEMPERATURES WILL FALL SHARPLY TUESDAY NIGHT AND HIGH TEMPERATURES
WEDNESDAY AND THURSDAY WILL BE 20 TO 25 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR. SOME LIGHT PRECIPITATION MAY WRAP AROUND THE BACK SIDE OF
THE STORM WEDNESDAY INTO THURSDAY. MOST OF THE PRECIPITATION SHOULD BE
IN THE FORM OF RAIN...BUT THE AIR MAY BE COLD ENOUGH BY THURSDAY FOR
SOME LIGHT SNOW TO MIX IN WITH THE RAIN IN NORTHEAST OKLAHOMA. CURRENT
INDICATIONS ARE THAT ANY SNOW IN NORTHEAST OKLAHOMA THURSDAY WOULD BE
VERY LIGHT AND WOULD NOT ACCUMULATE.

OVERNIGHT TEMPERATURES WILL LIKELY FALL BELOW FREEZING DURING THIS COLD
OUTBREAK. THEREFORE IT WOULD NOT BE WISE TO PLANT THOSE OUTDOOR GARDENS
JUST YET ESPECIALLY IF THEY INVOLVE TENDER PLANTS WHICH WOULD BE
SUSCEPTIBLE TO FREEZING TEMPERATURES.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION ON THIS DEVELOPING
EARLY SPRING STORM.
Special weather statement, Mar 28, 8:38 AM CST, 1 hour 49 minutes before
OKZ026-027-028-029-030-281545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
838 AM CST SUN MAR 28 1993

...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 900 AM FOR
   EASTERN OSAGE COUNTY...

...SEVERE THUNDERSTORM WARNINGS FOR WESTERN PAWNEE AND WESTERN
   OSAGE COUNTIES HAVE EXPIRED...

AT 825 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE OF
STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NORTHEAST OF WICHITA KANSATO BARTLESVILLE.  THE STRONGEST STORMS ALONG THIS LINE IN OKLAHOMA
WERE LOCATED BETWEEN HULAH RESERVOIR AND BARTLESVILLE. THESE STORMS
ARE STILL CAPABLE OF PRODUCING LARGE HAIL.  WIND PROFILERS CONTINUE
TO INDICATE WINDS OF 45 TO 55 MPH A FEW THOUSAND FEET ABOVE THE SURFACE.
THE THUNDERSTORMS MAY DRAW THESE HIGHER WINDS DOWN TO THE SURFACE
PRODUCING STRONG DAMAGING WINDS.

THE LINE HAS BEEN MOVING QUICKLY EASTWARD AND NO LONGER POSES
A THREAT TO PERSONS OVER THE WESTERN HALVES OF PAWNEE OR
OSAGE COUNTY.  MOVEMENT WAS NORTHEAST AT 45 MPH.

THE STORMS WERE MOVING INTO A MORE STABLE AIRMASS AND HAVE
DECREASED IN INTENSITY SINCE 800 AM...HOWEVER REMAIN SEVERE.
PERSONS ACROSS NORTHEAST OKLAHOMA SHOULD REMAIN ALERT FOR THREATENING
WEATHER.
Local storm report, Mar 28, 10:01 AM CST, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
957 AM CST SUN MAR 28 1993

TIME              COUNTY               EVENT

728 AM            PAWNEE               DIME SIZE HAIL IN PAWNEE

845 AM            OSAGE                GOLFBALL SIZE HAIL COVERING
                                       THE GROUND AT OKESA

855 AM            WASHINGTON          NICKEL SIZE HAIL COVERING
                                       THE GROUND 2 MILES WEST
                                       OF DEWEY

921  AM           CREEK              GOLFBALL SIZE HAIL AT SHAMROCK
Local storm report, Mar 28, 10:13 AM CST, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1011 AM CST SUN MAR 28 1993

TIME              COUNTY               EVENT

815 AM            OSAGE                NICKEL SIZE HAIL ALONG
                                       HIGHWAY 99 BETWEEN
                                       PAWHUSKA AND WYNONA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:13 AM CSTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Mar 28, 8:14 AM CSTSevere Thunderstorm WarningTSAOsage46 min
Mar 28, 8:37 AM CSTSevere Thunderstorm WarningTSAWashington38 min
Mar 28, 9:00 AM CSTSevere Thunderstorm WarningTSACreek60 min
Mar 28, 9:28 AM CSTSevere Thunderstorm WarningTSAOsage62 min
Mar 28, 10:19 AM CSTSevere Thunderstorm WarningTSATulsa26 min
Mar 28, 10:47 AM CSTSevere Thunderstorm WarningTSACreek28 min
Mar 28, 11:03 AM CSTSevere Thunderstorm WarningTSACraig42 min
Mar 28, 4:38 PM CSTSevere Thunderstorm WarningTSAWashington52 min
Mar 28, 5:28 PM CSTSevere Thunderstorm WarningTSANowata, Washington62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.